MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5
Model Number 425-97-005
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a calcar fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had fracture on calcar.The in-vivo length of patient service for the implant was 8 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to the calcar fracture.There are many factors that may contribute to the event that are outside the control of djo surgical are excessive loads or torques, poor bone quality, patient bone deterioration, patient activities or trauma.Due to short time between previous and revision surgery, it is also possible that the event may had occurred due to improper surgical technique or patient noncompliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 5
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6999640
Report Number1644408-2017-00960
Device Sequence Number19295501
Product Code LPH
UDI-Device Identifier00888912078634
UDI-Public(01)00888912078634
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number425-97-005
Device Catalogue Number425-97-005
Device Lot Number170R1001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-281, LOT 857B1053
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR